MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X300

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X300
Catalog Number 03.50.432
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On may 8, 2018 the washing and packaging manager performed a visual inspection of the retrieved packaging and commented as follows: it can be confirmed that the packaging is compromised, the rod perforated the peel pouch, probably during transportation or storage.Considering the rod design and length, it can be involved in packaging breakage.The most probable root cause is due to the interaction of the following factors: the material of the pouch, opa/pe.The folding of the pouch.Handling damage during packaging and/or sterilization.The packaging configuration has been validated for shipping under normal operating conditions.After the previous cases received, project was opened to create a more resistant packaging configuration, inserting two plug at the rod extremities composed as follow: 1 in tpu on the rod tips; 1 mousse plug on the tpu plugs.Furthermore the opa/pe pouches was substituted with a more resistant polyethylene sachet.Batch review performed on 22-may-2018.Lot 144215: (b)(4) items manufactured and released on 03-june-2015.Expiration date: 2020-05-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Primary packaging was broken and the rod was partially out.Another rod (same size) was available to proceed with the case without any issue nor any delay.

Brand Name
PEDICLE SCREW ROD COCR 5.5X300
Common Device Name
ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7536835
Report Number3005180920-2018-00351
Device Sequence Number13786480
Product Code KWP
UDI-Device Identifier07630030835438
UDI-Public07630030835438
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2020
Device Catalogue Number03.50.432
Device Lot Number144215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR